A former British foreign secretary has questioned whether Vladimir Putin's behaviour could be due to steroids.
In an interview on Times Radio, Lord David Owen suggested that either anabolic steroids, which are used by some bodybuilders, or corticosteroids would explain changes to Putin's face.
As a younger man, Putin had slender facial features. Now, his face is spherical.
"If you're on these drugs, this gives you this face," Owen said. "It reduces your immunity and makes you more vulnerable to COVID."
Long Covid has been associated wth neurological complications, as reported here.
Sustained use of anabolic-androgenic steroids can lead to aggression, violence, and impulsivity, according to researchers.
During the 2014 Sochi Olympics, hundreds of visitors complained that they booked hotel rooms that were adorned with shirtless portraits of a beefy Putin, according to satirical New Yorker contributor Andy Borowitz.